Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 6, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Mar 4, 2008, 8:00 PM EST for Granville County, Vance County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2008, 8:00 PM EST (01:00 UTC)
- Expired
- Mar 4, 2008, 8:25 PM EST
- In force
- 25 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Granville County, NC, Vance County, NC
The radar
The Raleigh/Durham radar (KRAX), 87 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 4:31 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 050100
TORRAH
NCC077-181-050145-
/O.NEW.KRAH.TO.W.0006.080305T0100Z-080305T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
800 PM EST TUE MAR 4 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN VANCE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 845 PM EST
* AT 758 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER OXFORD...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
DABNEY...
STOVALL...
KERR LAKE...
TUNGSTEN...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS
AND EXTERIOR WALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY
MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3628 7876 3655 7859 3655 7841 3656 7840
3656 7833 3655 7832 3653 7832 3620 7856
TIME...MOT...LOC 0100Z 206DEG 43KT 3632 7861
$$
BLAES2 follow-up statements
000
WWUS52 KRAH 050112
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
811 PM EST TUE MAR 4 2008
NCC077-181-050145-
/O.CON.KRAH.TO.W.0006.000000T0000Z-080305T0145Z/
VANCE NC-GRANVILLE NC-
811 PM EST TUE MAR 4 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EST FOR NORTHERN
GRANVILLE AND NORTHWESTERN VANCE COUNTIES...
AT 807 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR STOVALL...OR ABOUT
6 MILES NORTH OF OXFORD...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... KERR LAKE AND TUNGSTEN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY
MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3628 7876 3655 7859 3655 7841 3656 7840
3656 7833 3655 7832 3653 7832 3620 7856
TIME...MOT...LOC 0111Z 206DEG 43KT 3644 7854
$$
BLAES000
WWUS52 KRAH 050125
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EST TUE MAR 4 2008
NCC077-181-050132-
/O.CAN.KRAH.TO.W.0006.000000T0000Z-080305T0145Z/
VANCE NC-GRANVILLE NC-
825 PM EST TUE MAR 4 2008
...THE TORNADO WARNING FOR NORTHERN GRANVILLE AND NORTHWESTERN VANCE
COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED AND MOVED
NORTH INTO VIRGINIA...THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY
MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3628 7876 3655 7859 3655 7841 3656 7840
3656 7833 3655 7832 3653 7832 3620 7856
TIME...MOT...LOC 0122Z 210DEG 43KT 3658 7846
$$
VINCENTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Mar 4, 7:20 PM EST, 40 minutes earlier.
Area forecast discussion, Mar 4, 7:20 PM EST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 720 PM EST TUE MAR 4 2008 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT WITH A BAND OF SHOWERS AND STRONG THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE REGION ON WEDNESDAY...USHERING DRIER AIR INTO THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 715 PM TUESDAY... UPPER LOW WAS MOVING THROUGH TENNESSEE AND INTO KENTUCKY WITH AN INITIAL DRY PUNCH NOTED MOVING ACROSS THE WESTERN THIRD OF THE STATE... FOLLOWED BY STRONG DRYING BEHIND THE COLD FRONT AND A LINE OF SHOWERS AND THUNDERSTORMS. THE FRONT EXTENDED FROM A SURFACE LOW NEAR KHTS ACROSS THE FLORIDA PANHANDLE. GOOD PRESSURE FALLS WERE NOTED IN CENTRAL NORTH CAROLINA ON MSAS AHEAD OF THE COLD FRONT... AS MUCH AS A MILLIBAR PER HOUR...WITH LIFTED INDICES TO -2C NEAR THE INITIAL BAND OF SHOWERS AND STORMS...AND TO -3C ALONG AND NEAR THE COLD FRONT. IN BETWEEN...THERE WAS A NARROW AREA OF PRESSURE RISES AND SURFACE DIVERGENCE ALLOWING FOR A BRIEF BREAK IN THE RAIN JUST WEST OF THE TRIAD...BUT THIS WILL FILL IN QUICKLY AS THE FRONT ACCELERATES WITH THE UPPER LOW LIFTING NORTHEAST. TORNADO WATCH 98 REMAINS IN EFFECT FOR ALL OF CENTRAL NORTH CAROLINA UNTIL MIDNIGHT. KRAX WSR-88D VAD WIND PROFILE SHOWED STRONG WINDS JUST ABOVE THE SURFACE...TO 55 OR 60 KNOTS BY 3000FT. SEVERE WEATHER THREAT WILL CONTINUE UNTIL NEXT LINE MOVES THROUGH CENTRAL NORTH CAROLINA. THIS LINE SHOULD PASS THROUGH THE TRIAD TO WADESBORO AND ROCKINGHAM BY 9 PM... SWEEPING ACROSS THE REST OF CENTRAL NORTH CAROLINA BY MIDNIGHT. DESPITE NEARLY STRAIGHT-LINE WIND PROFILES THROUGH THE LOWEST 5000FT...SUFFICIENT SHEAR EXISTS TO RESULT IN SOME ROTATING STORMS. EARLIER COUPLETS WERE FAIRLY IMPRESSIVE ON THE KRAX WSR-88D AS THEY WERE OBSERVED IN PARTS OF CENTRAL NORTH CAROLINA PARTICULARLY IN ALAMANCE AND PERSON COUNTIES. SKIES WILL CLEAR LATE TONIGHT FROM WEST-TO-EAST AFTER FRONTAL PASSAGE. LOWS MAY APPROACH THE MID 40S IN THE TRIAD BY DAYBREAK. TOWARD KRWI...LOWS MAY OCCUR AFTER SUNRISE WITH CLEARING AND DRYING NOT TAKING PLACE UNTIL VERY LATE. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... AS OF 240 PM TUESDAY... WEDNESDAY...UPPER FLOW BECOMES BRIEFLY ZONAL AS UPPER LEVEL LOW EXITS THE NORTHERN MID ATLANTIC. DEEP WLY FLOW WILL ADVECT DRIER BUT RELATIVELY MILD AIR INTO REGION. THICKNESSES WITH FULL SUN SUPPORT MAX TEMPS AROUND 60 NW TO THE MID 60S SE. WEDNESDAY NIGHT...WEAK SURFACE RIDGE AXIS ACROSS REGION WILL RESULT IN MAINLY CLEAR SKIES AND LIGHT CALM WINDS. THIS SHOULD ALLOW TEMPS TO COOL INTO THE 30S. WENT A DEGREES OR TWO BELOW MOS GUIDANCE. THU...MID/UPPER LEVEL FLOW BEGIN TO BACK LATE WED NIGHT THROUGH THU IN RESPONSE TO AMPLIFYING TROUGH OVER THE CENTRAL U.S. DEEP W-SW FLOW WILL CONTINUE WARM AND DRY REGIME. THICKNESSES COUPLED WITH SW FLOW WILL BOOST AFTERNOON TEMPS WELL INTO THE 60S. WOULD NOT BE SURPRISED IF MAX TEMPS END UP BEING A COUPLE OF DEGREES WARMER...ESPECIALLY IF LEE SIDE TROUGH DEVELOPS THU AFTERNOON ENHANCING NEAR SURFACE SW FLOW. THU NIGHT THROUGH FRI NIGHT...S/W IN THE SOUTHERN BRANCH OF JET PROGGED TO INDUCE CYCLOGENESIS OVER THE NORTHERN GULF THU INTO EARLY FRI. MODELS ARE IN GOOD AGREEMENT WITH THIS SCENARIO. MODELS BEGIN TO DIVERGE WITH THE SPEED/MOVEMENT OF THE LOW FRI INTO FRI NIGHT. GFS APPEARS TOO FAST AS THERE APPEARS TO BE PLENTY OF JET ENERGY ON THE BACK SIDE OF THE TROUGH WHICH USUALLY TRANSLATES TO A SLOWER THAN EXPECTED MOVEMENT. NONETHELESS....DEVELOPMENT/STRENGTHENING OF THIS SYSTEM WILL INCREASE LOW LEVEL SLY OVER REGION LATE THU NIGHT INTO FRI MORNING. LOW LEVEL JET BY FRI AFTERNOON INCREASES TO BETWEEN 30-40 KTS. AIR MASS GAINS ENOUGH MOISTURE AND LIFT TO GENERATE RAIN OVER THE SOUTHERN COUNTIES SHORTLY AFTER DAYBREAK FRI...SPREADING NORTH THROUGH THE MORNING INTO THE AFTERNOON. THE EVENTUAL TRACK OF SURFACE LOW WILL DETERMINE MAX TEMPS. A TRACK CLOSER TO THE COAST WILL RESULT IN VERY COOL TEMPS IN THE NORTHERN PIEDMONT WHILE A TRACK CLOSER TO THE MOUNTAINS FAVORS A WARMER REGIME. WENT MIDDLE OF THE ROAD FOR NOW WITH A MAX TEMP TEND OF LOWER 50S NW TO THE LOWER 60S SE. TEMPS WILL LIKELY HAVE TO BE ADJUSTED AS SCENARIO BECOMES MORE CERTAIN. WENT WITH HIGH CHANCE POPS FOR FRI INTO FRIDAY NIGHT. HOWEVER IF MODEL ACHIEVE RUN TO RUN CONTINUITY...POPS WILL NEED TO BE ADJUSTED UPWARD. WENT WITH PRECIP AMOUNTS BETWEEN A QUARTER AND A THIRD OF AN INCH. THIS IS LIKELY CONSERVATIVE AS UPPER LEVEL DIVERGENCE EXPECTED TO INCREASE ACROSS THE REGION FRI INTO FRI EVENING AND PRECIP WATER VALUES MAY EXCEED 1.25 INCHES...ESPECIALLY IN THE EAST. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 1210 PM TUESDAY... STILL SOME UNCERTAINTY CONCERNING THE TIMING/DEPTH OF THE UPPER LEVEL TROUGH AND THE ASSOCIATED FRONT. ECMWF APPEARS TOO WRAPPED UP WHILE THE GFS MAY BE TOO FAST WITH ITS E-NE MOVEMENT. THE 00Z CANADIAN APPEARS TO OFFER A GOOD COMPROMISE WHICH IS SLOWER THAN THE GFS BUT NOT AS ROBUST AS THE ECMWF. WITH THIS IN MIND...ANY RAIN OCCURRING EARLY SATURDAY WILL LIKELY BE CONFINED TO THE FAR E-NE SECTIONS OF CENTRAL NC...DEPARTING PRIOR TO 81Z SATURDAY. POTENTIAL FOR A FAIRLY TIGHT PRESSURE GRADIENT ACROSS REGION SO HAVE INCREASED SUSTAINED WINDS TO AROUND 15 MPH. MAX TEMPS SATURDAY DEPENDENT UPON WHETHER AN EXTENSIVE STRATOCU DECK DEVELOPS IN THE STRONG CYCLONIC FLOW AND THE EXTENT OF CAA. THE LOW LEVEL CAA MAY BE DELAYED OR DIMINISHED SOMEWHAT DUE TO LOW LEVEL DOWNSLOPE FLOW. HAVE ADJUSTED MAX TEMPS UP A COUPLE OF DEGREES FROM EARLIER FORECAST BUT THESE TEMPS MAY STILL BE TOO COOL BY A CATEGORY. DRY AND SEASONABLY COOL WEATHER PATTERN EXPECTED SUNDAY THROUGH TUESDAY WITH BROAD UPPER LEVEL TROUGH COVERING THE EASTERN TWO- THIRDS OF THE NATION. PERTURBATIONS IN W-NW WILL CAUSE PERIODS OF CLOUDINESS MON INTO TUE. AIR MASS APPEAR TOO DRY AND PERTURBATIONS TOO WEAK TO GENERATE ANY PRECIP OF CONSEQUENCE. TEMPS EXPECTED TO AVERAGE 3-6 DEGREES BELOW NORMAL. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 715 PM TUESDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA IN ADVANCE OF A COLD FRONT MOVING EAST THROUGH WESTERN NORTH CAROLINA. MVFR TO IFR CONDITIONS CAN BE EXPECTED IN RAIN AND STRONG THUNDERSTORMS. STRONG SOUTHERLY WINDS TO 30 KNOTS WILL PREVAIL THROUGH THE EVENING WITH GUSTS TO 40 KNOTS POSSIBLE IN STRONG THUNDERSTORMS. AS THE COLD FRONT WORKS IT WAY EAST TONIGHT... THE PRECIPITATION WILL TAPER OFF AND END FROM WEST TO EAST... WITH THE FRONT CLEARING OUR EASTERN BORDER 06Z-08Z. VFR CONDITIONS WILL RETURN RAPIDLY AFTER FRONTAL PASSAGE... HOWEVER SOUTHWEST WINDS AT 10 TO 20 KNOTS WILL PERSIST THROUGH DAYBREAK WEDNESDAY... THEN SHIFT TO A MORE WESTERLY DIRECTION. -RHJ VFR CONDITIONS SHOULD CONTINUE THROUGH THU NIGHT...THEN LOWER TO MVFR AND POSSIBLY IFR IN STRATUS AND RAIN FRI AS A LOW PRESSURE SYSTEM MOVES UP THE EAST COAST FROM THE GULF. VFR CONDITIONS WILL RETURN FRI NIGHT AND CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE AND A DRY AIRMASS DRIFTS ACROSS THE AREA. -RFG && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF NEAR TERM...DJF SHORT TERM...WSS LONG TERM...WSS AVIATION...RHJ/RFG
Hazardous weather outlook, Mar 4, 4:45 PM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 445 PM EST TUE MAR 4 2008 NCZ007>010-021>026-038>042-073>077-083>086-088-052145- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 445 PM EST TUE MAR 4 2008 ...TORNADO WATCH 98 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT WILL BE FROM ISOLATED TORNADOES AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE MOST LIKELY TIME FOR SEVERE WEATHER TO OCCUR WILL BE THROUGH MIDNIGHT. IN ADDITION...LOCALLY HEAVY RAINS COULD POSE A FLOODING PROBLEM IN FLOOD PRONE URBAN AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING INTO THE VERY EARLY MORNING HOURS OF WEDNESDAY. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ011-027-028-043-078-089-052145- HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE-SAMPSON- 445 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT WILL BE FROM ISOLATED TORNADOES AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE MOST LIKELY TIME FOR SEVERE WEATHER TO OCCUR WILL BE THROUGH 2 AM WEDNESDAY MORNING. IN ADDITION...LOCALLY HEAVY RAINS COULD POSE A FLOODING PROBLEM IN FLOOD PRONE URBAN AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. DJF
In the hours before
Local storm report, Mar 4, 6:24 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 5 WSW ROUGEMONT 36.19N 79.02W
03/04/2008 ORANGE NC LAW ENFORCEMENT
THREE TREES REPORTED DOWN JUST TO THE NORTH OF NC HWY 157
ON NC HWY 57... NEAR CALDWELL.
&&
BSDLocal storm report, Mar 4, 6:31 PM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
631 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG 4 NW BURLINGTON 36.12N 79.51W
03/04/2008 ALAMANCE NC LAW ENFORCEMENT
TREES DOWN AND MINOR DAMAGE REPORTED TO THE ROOF OF A
HOUSE JUST TO THE NORTH OF ELON AT 1034 SHALLOWFORD
CHURCH RD.
&&
BSDSpecial weather statement, Mar 4, 6:34 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 634 PM EST TUE MAR 4 2008 NCZ042-050000- JOHNSTON- 634 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 700 PM EST... AT 634 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF FOUR OAKS...OR ABOUT 8 MILES SOUTH OF SMITHFIELD...MOVING NORTH AT 50 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SMITHFIELD...SELMA... AND...PINE LEVEL...MICRO...AND...KENLY...EMIT. GUSTY WINDS OF 35 TO 45 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS THUNDERSTORM. THIS THUNDERSTORM IS ALSO SHOWING SIGNS OF ROTATION. VINCENT
Special weather statement, Mar 4, 7:01 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 701 PM EST TUE MAR 4 2008 NCZ021-022-038-039-073-074-083-084-050115- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- RICHMOND- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON...ASHEBORO...ALBEMARLE...TROY... WADESBORO...ROCKINGHAM 701 PM EST TUE MAR 4 2008 ...LINE OF SEVERE THUNDERSTORMS APPROACHING THE WESTERN PIEDMONT OF CENTRAL NORTH CAROLINA... AT 700 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS STRETCHING FROM BOONE NORTH CAROLINA ALL THE WAY SOUTH TO SPARTANBURG SOUTH CAROLINA AND EASTERN GEORGIA. THIS LINE OF THUNDERSTORMS WILL ENTER THE WESTERN PIEDMONT OF CENTRAL NORTH CAROLINA... INCLUDING THE TRIAD...AND THE CITIES OF ASHEBORO AND ALBEMARLE...BY 800 PM THIS EVENING. THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. WARNINGS WILL LIKELY BE ISSUED IN ASSOCIATION WITH THIS LINE OF STORMS. VINCENT
Special weather statement, Mar 4, 7:21 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 721 PM EST TUE MAR 4 2008 NCZ011-027-028-043-078-089-050145- EDGECOMBE-HALIFAX-NASH-SAMPSON-WAYNE-WILSON- 721 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX...NASH... EDGECOMBE...WILSON...WAYNE AND SAMPSON COUNTIES THROUGH 845 PM EST... AT 721 PM EST...DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS EXTENDING ALONG A LINE FROM 12 MILES NORTHEAST OF SMITHFIELD... TO CLINTON... TO 12 MILES SOUTH OF ELIZABETHTOWN... MOVING NORTH NORTHEAST AT 40 MPH. LOCATIONS AFFECTED BY THESE SHOWERS AND STRONG THUNDERSTORMS INCLUDE CLINTON... NASHVILLE... MOUNT OLIVE... GOLDSBORO... WILSON... ROCKY MOUNT... AND ENFIELD. GUSTY WINDS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE SHOWERS AND THUNDERSTORMS. A TORNADO WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL MIDNIGHT TONIGHT. GIH
Special weather statement, Mar 4, 7:43 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 743 PM EST TUE MAR 4 2008 NCZ027-028-042-043-078-050145- EDGECOMBE-JOHNSTON-NASH-WAYNE-WILSON- 743 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...EDGECOMBE...WILSON... JOHNSTON AND WAYNE COUNTIES THROUGH 845 PM EST... AT 743 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER GRANTHAM...OR ABOUT 9 MILES WEST OF GOLDSBORO...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PIKEVILLE AROUND 755 PM EST... FREMONT AROUND 800 PM EST...LUCAMA AROUND 805 PM EST...BLACK CREEK AROUND 810 PM EST...WILSON AROUND 815 PM EST...ELM CITY AROUND 825 PM EST. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BLAES
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:12 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 63 min |
| Mar 4, 8:46 PM EST | Tornado Warning | RAH | Edgecombe, Halifax | 28 min |
| Mar 4, 8:49 PM EST | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 71 min |
| Mar 4, 9:00 PM EST | Severe Thunderstorm Warning | RAH | Anson, Stanly | 60 min |
| Mar 4, 9:12 PM EST | Severe Thunderstorm Warning | RAH | Montgomery, Richmond | 63 min |
| Mar 4, 9:26 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore | 64 min |
| Mar 4, 9:28 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 62 min |
| Mar 4, 9:46 PM EST | Severe Thunderstorm Warning | RAH | Durham | 44 min |
| Mar 4, 9:46 PM EST | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 59 min |
| Mar 4, 9:57 PM EST | Severe Thunderstorm Warning | RAH | Durham, Granville, Person | 48 min |
| Mar 4, 10:06 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake | 54 min |
| Mar 4, 10:08 PM EST | Severe Thunderstorm Warning | RAH | Cumberland | 67 min |
| Mar 4, 10:10 PM EST | Severe Thunderstorm Warning | RAH | Harnett | 65 min |
| Mar 4, 10:20 PM EST | Severe Thunderstorm Warning | RAH | Vance | 40 min |
| Mar 4, 10:24 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore | 56 min |
| Mar 4, 10:40 PM EST | Severe Thunderstorm Warning | RAH | Halifax, Warren | 65 min |
| Mar 4, 10:41 PM EST | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 43 min |
| Mar 4, 10:49 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wake | 56 min |
| Mar 4, 10:57 PM EST | Severe Thunderstorm Warning | RAH | Franklin | 63 min |
| Mar 4, 11:00 PM EST | Severe Thunderstorm Warning | RAH | Wake | 46 min |
| Mar 4, 11:29 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Nash | 54 min |
| Mar 4, 11:33 PM EST | Severe Thunderstorm Warning | RAH | Sampson | 42 min |
| Mar 4, 11:35 PM EST | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 55 min |
| Mar 4, 11:45 PM EST | Severe Thunderstorm Warning | RAH | Halifax, Warren | 47 min |
| Mar 4, 11:57 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 51 min |
| Mar 5, 12:03 AM EST | Severe Thunderstorm Warning | RAH | Edgecombe | 47 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.